Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 102, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 6, 2019, 8:10 AM CDT for Cherokee County, Oklahoma. It took effect at Oct 7, 2019, 4:33 AM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2019, 8:10 AM CDT (13:10 UTC)
- In effect from
- Oct 7, 2019, 4:33 AM CDT
- Expired
- Oct 8, 2019, 2:47 PM CDT
- In force
- 34 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Cherokee County, OK
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 21.09 ft at Oct 7, 2019, 5:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:11 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 6, 6:11 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 611 AM CDT Sun Oct 6 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers and embedded thunderstorms will continue along/north of US 412 for a few more hours, with an overall southward shift through the morning. MVFR to IFR conditions likely to accompany storms. Additional showers and storms will develop through the afternoon as a cold front presently near I-40 begins to surge south, with most favored area for storms trending into SE OK. Period of gusty north winds this afternoon and evening with winds decreasing and flight conditions improving. && .PREV DISCUSSION... /Issued 257 AM CDT Sun Oct 6 2019/ DISCUSSION... Clusters of storms are currently ongoing across northeast OK into northwest AR, along/north of an elevated front within a zone of rather impressive isentropic lift. Pockets of heavy rain can be expected into the morning hours, and a few of the stronger storms may produce some small hail. The better chances for storms will shift farther south this afternoon as the cold front surges southeast. Expect a large range in temperatures today, with highs holding in the 60s across northeast OK to readings pushing 90 near the Red River. Partial clearing will allow temperatures to fall into the 40s across much of the area by Monday morning, with some upper 30s possible in northwest AR Tuesday morning as the surface high settles over the region. ECMWF/GFS remain in reasonable agreement bringing a strong cold front through the area Thursday night into Friday (with the GFS being just a bit faster). Shower and thunderstorm chances will be on the increase during this period, with a good shot of colder air Friday and into the weekend. Expect some lows in the 30s by Saturday morning, especially in the valleys areas of northwest AR. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 46 72 47 / 60 20 0 0 FSM 79 53 75 48 / 70 60 0 0 MLC 76 52 73 46 / 60 50 0 0 BVO 65 43 71 40 / 50 10 0 0 FYV 67 46 68 39 / 70 50 0 0 BYV 64 46 70 45 / 80 50 0 0 MKO 70 49 71 45 / 60 30 0 0 MIO 64 44 70 43 / 60 20 0 0 F10 67 49 72 46 / 60 30 0 0 HHW 88 56 74 48 / 70 70 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, Oct 6, 4:52 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 AM CDT Sun Oct 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 AM CDT Sun Oct 6 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Widespread showers with embedded thunderstorms will continue through the morning across northeast Oklahoma and northwest Arkansas. The severe weather threat with these storms remains very low, however areas of heavy rainfall are likely as some training of cells is likely. During the afternoon, a cold front currently located over east central Oklahoma and west central Arkansas will begin to push south. Additional storms are expected along the front this afternoon, with a limited threat of large hail and damaging wind gusts, along with locally heavy rainfall. Rain and thunderstorms will diminish tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY through TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... Quiet weather with seasonable temperatures is expected early in the week. Another strong cold front will lead to the next chance of thunderstorms and heavy rainfall by the latter half of next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Oct 6, 7:16 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 AM CDT SUN OCT 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD BENTONVILLE 36.37N 94.21W
10/06/2019 BENTON AR EMERGENCY MNGR
PEACH ORCHARD ROAD CLOSED FROM 12TH STREET TO ANGEL
FALLS. REPORT RECEIVED VIA SOCIAL MEDIA POST.
0625 AM FLASH FLOOD 3 NW SPRINGDALE 36.22N 94.17W
10/06/2019 BENTON AR BROADCAST MEDIA
ROAD CLOSED NEAR 56TH STREET AND WAGON WHEEL. REPORT AND
PHOTO RECEIVED VIA SOCIAL MEDIA.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 48 min |
| Oct 5, 9:50 PM CDT | Special Weather Statement | TSA | Rogers | 40 min |
| Oct 5, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 34 min |
| Oct 6, 3:57 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more | 3 hr |
| Oct 6, 6:17 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Adair, Delaware | 33 hr |
| Oct 6, 8:10 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 46 hr |
| Oct 6, 8:13 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 7 hr |
| Oct 6, 9:13 AM CDT | Areal Flood Warning | TSA | Delaware, Mayes | 12 hr |
| Oct 6, 1:53 PM CDT | River Flood Warning | TSA | Cherokee, Delaware | 18 hr |
| Oct 6, 2:21 PM CDT | Special Weather Statement | TSA | Haskell | 39 min |
| Oct 6, 2:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 57 min |
| Oct 6, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 58 min |
| Oct 6, 3:25 PM CDT | Special Weather Statement | TSA | Muskogee | 50 min |
| Oct 6, 3:29 PM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Oct 6, 3:50 PM CDT | Special Weather Statement | TSA | Latimer | 40 min |
| Oct 6, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Oct 6, 4:30 PM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Oct 6, 4:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Oct 6, 5:40 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Oct 5, 11:11 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
| Oct 5, 11:28 PM CDT | Special Weather Statement | TSA | Madison | 47 min |
| Oct 5, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 45 min |
| Oct 6, 12:31 AM CDT | Special Weather Statement | TSA | Benton | 44 min |
| Oct 6, 2:00 AM CDT | Special Weather Statement | TSA | Carroll | 45 min |
| Oct 6, 5:03 AM CDT | Areal Flood Advisory | TSA | Benton, Madison, Washington | 3 hr |
| Oct 6, 5:46 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| Oct 6, 7:55 AM CDT | Areal Flood Advisory | TSA | Madison | 3 hr |
| Oct 6, 9:31 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| Oct 6, 1:26 PM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| Oct 6, 1:31 PM CDT | Areal Flood Warning | TSA | Benton, Washington | 12 hr |
| Oct 6, 3:06 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Oct 6, 5:32 PM CDT | Areal Flood Warning | TSA | Benton, Washington | 24 hr |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.